Alert archive / Nebraska / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at May 20, 2014, 5:00 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2014, 5:00 PM MDT (23:00 UTC)
- Expired
- May 20, 2014, 11:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:13 PM MDT | FLASH FLOOD | Torrington, WY | HWY 26 IN TORRINGTON UNDER 1 FT OF WATER. 1.5 HAIL DEPTH OF PEA SIZED HAIL STILL OBSVD. |
| May 20, 6:16 PM MDT | FLASH FLOOD | Torrington, WY | SUBSTANTIAL FLOODING IN TORRINGTON. BASEMENTS FLOODING. HAIL BLOCKING STORM DRAINS. STILL RAINING LIGHTLY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 11.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WGUS55 KCYS 202300 FFWCYS NEC157-165-WYC015-210500- /O.NEW.KCYS.FF.W.0001.140520T2300Z-140521T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT TUE MAY 20 2014 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING... SOUTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 1100 PM MDT * AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE ARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TORRINGTON...LYMAN...MORRILL...VETERAN AND YODER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4224 10395 4191 10387 4173 10452 4201 10458 $$ CLAYCOMB
4 follow-up statements
755 WGUS75 KCYS 202305 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 505 PM MDT TUE MAY 20 2014 NEC157-165-WYC015-210500- /O.CON.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE- 505 PM MDT TUE MAY 20 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX... SOUTHERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 1100 PM MDT... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL OF 1.25 TO 1.5 INCHES HAVE FALLEN OVER THE CITY OF TORRINGTON. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... TORRINGTON...LYMAN...MORRILL...VETERAN AND YODER. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF INCH OF RAIN IS EXPECTED IS POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4224 10395 4191 10387 4173 10452 4201 10458 $$ CLAYCOMB
557 WGUS75 KCYS 210156 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 756 PM MDT TUE MAY 20 2014 NEC157-165-WYC015-210500- /O.CON.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF NE-GOSHEN WY-SIOUX NE- 756 PM MDT TUE MAY 20 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIOUX... SOUTHERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 1100 PM MDT... AT 753 PM MDT...GOSHEN COUNTY LAW ENFORCEMENT REPORTED THAT THE FLOODING IN TORRINGTON IS STILL OCCURRING DUE TO VERY HEAVY RAINFALL FROM A THUNDERSTORM EARLIER THIS EVENING. ALTHOUGH THE WATER HAS GONE DOWN IN A FEW PLACES...SEVERAL AREAS ARE STILL BEING IMPACTED BY FLASH FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...TORRINGTON...LYMAN...MORRILL...VETERAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4224 10395 4191 10387 4173 10452 4201 10458 $$ TJT
590 WGUS75 KCYS 210347 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 947 PM MDT TUE MAY 20 2014 NEC157-165-210401- /O.CAN.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCOTTS BLUFF NE-SIOUX NE- 947 PM MDT TUE MAY 20 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN SIOUX AND NORTHWESTERN SCOTTS BLUFF COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4219 10408 4191 10406 4194 10425 4211 10429 $$ WYC015-210500- /O.CON.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOSHEN WY- 947 PM MDT TUE MAY 20 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL GOSHEN COUNTY UNTIL 1100 PM MDT... AT 753 PM MDT...GOSHEN COUNTY LAW ENFORCEMENT REPORTED THAT THE FLOODING IN TORRINGTON IS STILL OCCURRING DUE TO VERY HEAVY RAINFALL FROM A THUNDERSTORM EARLIER THIS EVENING. ALTHOUGH THE WATER LEVEL HAS SUBSIDED IN A FEW PLACES...SEVERAL AREAS ARE STILL BEING IMPACTED BY FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4219 10408 4191 10406 4194 10425 4211 10429 $$ TJT
323 WGUS75 KCYS 210451 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1051 PM MDT TUE MAY 20 2014 WYC015-210506- /O.EXP.KCYS.FF.W.0001.000000T0000Z-140521T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOSHEN WY- 1051 PM MDT TUE MAY 20 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL GOSHEN COUNTY WILL BE ALLOWED TO EXPIRE AT 1100 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4219 10408 4191 10406 4194 10425 4211 10429 $$ TJT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:23 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 20, 3:23 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT TUE MAY 20 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 300 PM MDT TUE MAY 20 2014 FORECAST CHALLENGES CONTINUE TO BE SEVERE THUNDERSTORM CHANCES TODAY AND WEDNESDAY. CURRENTLY...FAIRLY QUIET RIGHT NOW EARLY THIS AFTERNOON ACROSS THE CWFA. STARTING TO GET SOME LIGHTNING STRIKES FROM CONVECTION DEVELOPING OVER THE LARAMIE RANGE. WOULD EXPECT THIS TO CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON CONTINUES. EASTERLY TO SOUTHEASTERLY SURFACE WINDS ACROSS EASTERN PORTIONS OF THE CWFA WITH PRETTY GOOD DEWPOINTS. GETTING UPPER 40S OUT BY CHADRON...47 HERE AT CHEYENNE AND 43 UP BY DOUGLAS. TEMPERATURES IN THE MID 60S JUST ABOUT EVERYWHERE EAST OF THE LARAMIE RANGE. LATEST SPC MESOANALYSIS SHOWING SURFACE BASED CAPES AROUND 1000 J/KG ALONG THE LARAMIE RANGE WITH NO CONVECTIVE INHIBITION ANALYZED AT THIS TIME. LIFTED INDICES NEAR ZERO JUST ABOUT EVERYWHERE WITH -3C IN THE GENERAL LOCATION WHERE CONVECTION IS INITIATING. LATEST WATER VAPOR IMAGERY SHOWING CLOSED LOW MOVING INTO CENTRAL NEVADA THIS AFTERNOON. FOR LATER THIS AFTERNOON...LOOKING AT LIFTED INDICES TO CONTINUE FALLING TO -3 TO -4C ACROSS MUCH OF THE AREA EAST OF THE LARAMIE RANGE BY 00Z. LATEST HRRR CONVECTIVE FORECAST KEYED INTO A SUPERCELL DEVELOPING NEAR WHEATLAND THIS AFTERNOON...THEN TRACKING EAST ACROSS TORRINGTON BY 23Z AND THEN INTO SOUTHERN SIOUX COUNTY BY THE 00-01Z TIME FRAME. CONVECTION FAIRLY WIDESPREAD ACROSS THE NORTHERN PANHANDLE AFTER 00Z. HIGH 0-6KM BULK SHEAR FORECASTS OF 60 TO 65KTS SHOULD SUPPORT VERY LARGE HAIL DEVELOPMENT WITH STORMS THAT GET GOING THIS AFTERNOON. ONE LAST ITEM WITH THE STORMS TODAY. FORECAST STORM MOTIONS ARE LOW...GENERALLY 10KTS OR LESS. SO WE NEED TO WATCH FOR HEAVY RAIN/POSSIBLE LOCALIZED FLASH FLOODING. PRETTY MUCH A REPEAT FOR WEDNESDAY AFTERNOON. SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE FOR LOCATIONS EAST OF THE LARAMIE RANGE. MAYBE MORE DOWN IN THE SOUTHERN PART OF THE CWFA DOWN HERE NEAR CHEYENNE. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 300 PM MDT TUE MAY 20 2014 MEDIUM RANGE GUIDANCE IS IN EXCELLENT AGREEMENT WITH A POTENT CUTOFF LOW OVER THE 4 CORNERS EARLY IN THE FCST PERIOD. NOT MUCH CHANGE IN SENSIBLE WEATHER ACROSS THE REGION WITH THIS PATTERN IN PLACE...WITH CONTINUED DAILY CHANCES FOR SHOWERS AND STORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS FEATURE LIFTS NORTHEAST TOWARD THE CENTRAL HIGH PLAINS ON SUN AND MON WITH THE ECMWF STILL ADVERTISING DEFORMATION PRECIP BANDING ON THE BACK SIDE. POTENTIAL EXISTS FOR A FAIRLY WIDESPREAD MODERATE RAIN EVENT DURING THIS TIME...HOWEVER THE GFS IS NOT AS BULLISH WITH QPF AMOUNTS. WILL NEED TO WATCH CLOSELY AS THIS WILL CAUSE HYDRO ISSUES IF THIS PCPN FALLS OVER THE SNOW PACKED MOUNTAINS. H7 TEMPS WILL BE AROUND 8 TO 10 DEG C THROUGH THE MAJORITY OF THE FCST PERIOD...GIVING WAY TO HIGHS BETWEEN 65 AND 75 DEGREES FOR MUCH OF THE LOWER ELEVATIONS. WESTERLY DOWNSLOPE RETURNS ON MON...GIVING WAY TO WARMER AND DRIER CONDITIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1129 AM TUE MAY 20 2014 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF THE LARAMIE RANGE THIS AFTERNOON AND EVENING. INITIAL ACTIVITY WILL BE OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING AFTER 20 UTC BEFORE SPREADING INTO THE PANHANDLE LATER IN THE DAY. THESE STORMS MAY PRODUCE LARGE HAIL AND GUSTY/ERRATIC WINDS...AS WELL AS BRIEF MVFR CIGS OR VSBYS. WESTERN TERMINALS WILL SEE WIND GUSTS BETWEEN 25 AND 30 KTS THROUGH EARLY EVE OUTSIDE OF THUNDERSTORMS. MOIST SOUTHEAST FLOW MAY RESULT IN LOW STRATUS AND MVFR CIGS BELOW 3000 FEET AGL AT KCYS AROUND 12-15 UTC WED. && .FIRE WEATHER... ISSUED AT 300 PM MDT TUE MAY 20 2014 CONCERNS TO REMAIN LOW FOR THE REST OF THE WEEK WITH CONDITIONS AND FUELS EXPECTED TO REMAIN NON-CRITICAL. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL MOVE ACROSS MAINLY EASTERN DISTRICTS MOST DAYS WITH VERY GOOD CHANCES FOR WETTING RAINS. A MORE WIDESPREAD RAIN EVENT SATURDAY AFTERNOON THROUGH MONDAY MORNING SHOULD DEVELOP ACROSS SOUTHEAST WYOMING AND NEBRASKA PANHANDLE...SO FIRE WEATHER CONCERNS ARE MINIMAL. && .HYDROLOGY... ISSUED AT 300 PM MDT TUE MAY 20 2014 NORMAL TO ABOVE NORMAL TEMPERATURES TO CONTINUE FOR THE REMAINDER OF THE WEEK FOR THE FORECAST AREA...ALONG WITH A CONTINUED WET PATTERN. RISES ON TRIBUTARIES AND HEADWATERS ARE EXPECTED FOR THE SNOWY AND SIERRA MADRE RANGES WITH THESE WARM TEMPERATURES. THE LARAMIE RIVER...UPPER NORTH PLATTE AND LITTLE SNAKE RIVERS SHOULD CONTINUE TO SEE SIGNIFICANT RISES THROUGH THE END OF THE WEEK. RAIN CHANCES CONTINUE JUST ABOUT EVERY AFTERNOON AND EVENING THROUGH THE WEEKEND. THE ECMWF FORECAST MODEL CONTINUES TO FORECAST A WIDESPREAD MODERATE RAIN EVENT SATURDAY AFTERNOON THROUGH MONDAY MORNING FOR AREAS WEST OF THE LARAMIE RANGE. THIS IS DUE TO A SLOW MOVING LOW PRESSURE SYSTEM TRACKING ACROSS CENTRAL COLORADO. FREEZING LEVELS LOOK TO STAY ABOVE 10K FEET THROUGH THIS EVENT. SO RAPID SNOW MELT AND SIGNIFICANT FLOODING/RIVER RISES COULD TAKE PLACE. WILL CONTINUE TO MONITOR AND ISSUE ANY WATCHES AS THE EVENT DRAWS CLOSER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...HAMMER AVIATION...HAMMER FIRE WEATHER...CLAYCOMB HYDROLOGY...CLAYCOMB
Hazardous weather outlook, May 20, 3:03 PM MDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 303 PM MDT TUE MAY 20 2014 NEZ002-003-019>021-054-055-095-096-WYZ101>103-105>108-115>119- 212115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 303 PM MDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE AREA THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BECOME SEVERE WITH GOLF BALL SIZED HAIL AND STRONG DOWN BURST WINDS UP TO 70 MPH. EXPECT THE MAJORITY OF THESE SEVERE THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF A LINE FROM DOUGLAS TO ALLIANCE AND CONTINUE THROUGH 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR ON A DAILY BASIS THROUGH THE WEEK. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON THROUGH SATURDAY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS WITH THESE SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CONTACT THE NATIONAL WEATHER SERVICE TO REPORT SEVERE WEATHER. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-109>114-212115- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- 303 PM MDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS CARBON COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN A GOOD BET FOR MUCH OF THE PERIOD. A WIDESPREAD MODERATE RAIN EVENT IS POSSIBLE SATURDAY NIGHT INTO MONDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS ACROSS COLORADO. WIDESPREAD MODERATE RAIN AMOUNTS ARE POSSIBLE. MODERATE RAIN AMOUNTS OVER SNOW PACK COULD LEAD TO SIGNIFICANT SNOW MELT...CREATING RAPID RISES FOR RIVERS AND STREAMS COMING OUT OF THE SNOWY AND SIERRA MADRE RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Local storm report, May 20, 4:35 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
435 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL TORRINGTON 42.07N 104.18W
05/20/2014 E0.25 INCH GOSHEN WY LAW ENFORCEMENT
COVERS THE GROUND
&&
BCHAPMANLocal storm report, May 20, 4:39 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL TORRINGTON 42.07N 104.18W
05/20/2014 E0.75 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, May 20, 4:45 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 445 PM MDT TUE MAY 20 2014 WYZ101-103-107-202345- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH LARAMIE RANGE WY- 445 PM MDT TUE MAY 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 545 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF ESTERBROOK CAMPGROUND...OR 12 MILES SOUTH OF DOUGLAS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GLENDO... GLENDO RESERVOIR... TWO MOON CAMPGROUND... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 109 AND 130. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4276 10494 4244 10483 4248 10542 4266 10545 TIME...MOT...LOC 2245Z 263DEG 22KT 4258 10531 HAMMER
Special weather statement, May 20, 4:47 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 447 PM MDT TUE MAY 20 2014 WYZ108-202345- GOSHEN COUNTY WY- 447 PM MDT TUE MAY 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOSHEN COUNTY UNTIL 545 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VETERAN...OR 20 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... VETERAN... YODER... HAWK SPRINGS... HAWK SPRINGS RECREATION AREA... HAWK SPRINGS CAMPGROUND... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4195 10405 4166 10406 4180 10458 4197 10456 TIME...MOT...LOC 2247Z 275DEG 23KT 4188 10445 HAMMER
Local storm report, May 20, 4:57 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 NE TORRINGTON 42.07N 104.17W
05/20/2014 M0.25 INCH GOSHEN WY TRAINED SPOTTER
AS OF 450 PM MDT...MEASURED 1.24 INCHES OF RAIN. HAIL
COVERED THE GROUND TO 1 INCH DEPTH.
&&
RUBINLocal storm report, May 20, 4:58 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL TORRINGTON 42.07N 104.18W
05/20/2014 E1.00 INCH GOSHEN WY TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:08 PM MDT | Special Weather Statement | CYS | Morrill | 52 min |
| May 19, 6:10 PM MDT | Special Weather Statement | CYS | Banner | 65 min |
| May 19, 6:12 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 63 min |
| May 19, 6:15 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 60 min |
| May 19, 6:44 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 61 min |
| May 19, 7:04 PM MDT | Special Weather Statement | CYS | Morrill | 26 min |
| May 19, 7:45 PM MDT | Special Weather Statement | CYS | Cheyenne | 45 min |
| May 19, 8:01 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 44 min |
| May 20, 5:13 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 62 min |
| May 20, 5:23 PM MDT | Tornado Warning | CYS | Scotts Bluff, Sioux | 37 min |
| May 19, 6:54 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| May 20, 1:31 PM MDT | Special Weather Statement | CYS | Converse | 59 min |
| May 20, 1:41 PM MDT | Special Weather Statement | CYS | Platte | 64 min |
| May 20, 1:50 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 40 min |
| May 20, 2:30 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 45 min |
| May 20, 2:33 PM MDT | Special Weather Statement | CYS | Converse | 57 min |
| May 20, 2:53 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 52 min |
| May 20, 2:54 PM MDT | Special Weather Statement | CYS | Platte | 66 min |
| May 20, 3:17 PM MDT | Special Weather Statement | CYS | Goshen | 58 min |
| May 20, 3:52 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 38 min |
| May 20, 4:33 PM MDT | Special Weather Statement | CYS | Goshen | 57 min |
| May 20, 4:45 PM MDT | Special Weather Statement | CYS | Converse | 60 min |
| May 20, 4:47 PM MDT | Special Weather Statement | CYS | Goshen | 58 min |
Nearby
Flash Flood Warnings in Nebraska, 2014Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.